MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/16/1999
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 1999 - patient was diagnosed with umbilical incisional hernia thereby underwent open repair with implant of bard flat mesh (device #1).Per op notes, "a bard flat mesh (device #1) was placed and sutured." (b)(6) 1999 - patient was diagnosed with recurrent incisional midline hernia thereby underwent open repair with explant of bard flat mesh (device #1) and implant of bard flat mesh (device #2).Per op notes, "adhesions were lysed.The mesh (device #1) was excised, and a bard flat mesh (device #2) was placed and sutured." (b)(6) 2007 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of bard flat mesh (device #3).Per op notes, "a bard flat mesh (device #3) was placed and sutured." (b)(6) 2008 - patient was diagnosed with infection, abdominal wall abscess thereby underwent partial explant of bard flat mesh (device #2 & #3).Per op notes, "the abscess was drained, and the infected mesh (device #2 & #3) was resected and removed." (b)(6) 2015 - patient was diagnosed with infection, recurrent incisional hernia thereby underwent explant of bard flat mesh (device #2 & #3).Per op notes, "lysis of adhesions was performed and the balled-up mesh (device #2 & #3) was removed entirety.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device #1).An additional mdr was submitted to represent the bard flat mesh (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22685206
Report Number1213643-2025-00707
Device Sequence Number12984785
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(10)44DIM401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year1999
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112660
Device Lot Number44DIM401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale